MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number L20H-002X01
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
Berlin heart inc.Was informed by the clinic via hotline that a leak was detected in the driving tube of the excor blood pump of a patient supported in the lvad configuration.The pump function was not affected with complete emptying and filling.The driving tube was changed without incident.The patient was not negatively affected by the exchange and is doing well.
 
Additional Manufacturer Narrative
We have reviewed the production records of the excor driving tube lot no.00128331.This product was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Additional Manufacturer Narrative
The excor driving tube lot no.00128331, was in use on the patient for 214 days until the time of the event.On 2024-01-17 the driving tube in question was returned to berlin heart gmbh for investigation.During the initial visual inspection of the returned driving tube, the break in the driving tube described was detected.The overall appearance of the damage indicates a massive bending stress that occurred directly at the pump connection.It is most likely that the damage was caused due to excessive external forces.
 
Additional Manufacturer Narrative
Data corrected in section d to match device information in gudid per the fda letter dated 5/20/2024.D1 changed the brand name to match gudid.D2a changed the common device name to match gudid.D4 udi changed, to include complete udi number (b)(4).

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key18259804
Report Number3004582654-2023-00037
Device Sequence Number15418771
Product Code DSQ
UDI-Device Identifier04260090040560
UDI-Public(01)04260090040560,(17)251231,(10)00128331
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberL20H-002X01
Device Catalogue NumberL20H-002X01
Device Lot Number00128331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/25/2023
Not provided
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date02/12/2024
06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexFemale
Patient Weight17 KG